Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Continuous functions on extremally disconnected spaces


Author: J. Vermeer
Journal: Trans. Amer. Math. Soc. 347 (1995), 3263-3285
MSC: Primary 54G05; Secondary 54C15, 54H25
DOI: https://doi.org/10.1090/S0002-9947-1995-1311920-0
MathSciNet review: 1311920
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Using results and techniques due to Abramovich, Arenson and Kitover it is shown that each fixed-point set of a selfmap of a compact extremally disconnected space is a retract of that space, and that the retraction can be constructed from the particular selfmap itself. Also, the closure of the set of periodic points turns out to be a retract of the space. Several decomposition theorems for arbitrary selfmaps on extremally disconnected spaces are obtained similar to the theorem of Frolík on embeddings. Conditions are obtained under which the set of fixed points is clopen.


References [Enhancements On Off] (What's this?)

  • [A,A,K] Y.A. Abramovich, E.L. Arenson and A.K. Kitover, Banach $ C(K)$-modules and operator preserving disjointness, Pitman Res. Notes in Math. Ser., no. 277, Essex, England.
  • [B,F] B. Balcar and F. Franek, Universal minimal dynamical systems for discrete semigroups, manuscript.
  • [B,K] A. Błaszczyk and Kim Do Young, A topological version of a combinatorial theorem of Katětov, Comment. Math. Univ. Carolin. 29 (1988), 657-663. MR 982783 (90a:54036)
  • [D] E. van Douwen, $ \beta X$ and fixed-point free maps, Topology Appl. 51 (1993), 191-195. MR 1229715 (94g:54030)
  • [D,M] E.K. van Douwen and J. van Mill, Subspaces of basically disconnected spaces or quotients of countably complete Boolean algebras, Trans. Amer. Math. Soc. 259 (1980), 121-127. MR 561827 (81b:54038)
  • [F] Z. Frolík, Fixed points of maps of extremally disconnected spaces and complete Boolean algebras, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 16 (1968), 269-275. MR 0233343 (38:1665)
  • [H,V] K.P. Hart and J. Vermeer, Homeomorphisms on $ F$-spaces (to appear). [K$ _{1}$] A.K. Kitover, Operators preserving disjointness and the mappings of extremally disconnected compact spaces, Optimizatsiya 40 (1987), 138-143.
  • [K$ _{2}$] Kim Do Young, Ph.D. thesis.
  • [K,S] A. Krawczyk and J. Steprāns, Continuous colourings of closed graphs, Topology Appl. 51 (1993), 13-27. MR 1229497 (94e:54046)
  • [vM] J. van Mill, An introduction to $ \beta \omega $, Handbook of Set-Theoretical Topology, North-Holland, 1984. MR 776630 (86f:54027)
  • [V$ _{1}$] J. Vermeer, Continuous maps on finite dimensional spaces (manuscript).
  • [V$ _{2}$] -, Frolík's theorem for basically disconnected spaces, Acta Univ. Carolin. 34 (1993), 135-142. MR 1282976 (95b:54043)
  • [Wal] R.C. Walker, The Stone-Čech compactification, Springer-Verlag, 1974. MR 0380698 (52:1595)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 54G05, 54C15, 54H25

Retrieve articles in all journals with MSC: 54G05, 54C15, 54H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1311920-0
Keywords: Extremally disconnected, retracts, fixed points
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society